Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 15, 2010, 1:10 PM CDT for 6 counties in Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2010, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 15, 2010, 3:32 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Medina County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 118 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:20 PM CDT | FLOOD | 3 W Lacoste, TX | FM471... CR482... CR584 IN AND NEAR LACOSTE ARE CLOSED DUE TO HIGH WATER. |
| Apr 15, 2:20 PM CDT | FLASH FLOOD | 3 W Lacoste, TX | FM471... CR482... CR584 IN AND NEAR LACOSTE ARE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
123
WGUS54 KEWX 151810
FFWEWX
TXC019-137-265-325-385-463-160000-
/O.NEW.KEWX.FF.W.0001.100415T1810Z-100416T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
110 PM CDT THU APR 15 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY...
NORTHEASTERN EDWARDS COUNTY...
KERR COUNTY...
MEDINA COUNTY...
EASTERN REAL COUNTY...
NORTHEASTERN UVALDE COUNTY...
* UNTIL 700 PM CDT.
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGHOUT THE AFTERNOON AND MOVE NORTHWEST OVER THE
SAME AREA. THIS TRAINING OF STORMS WILL EVENTUALLY LEAD TO
SATURATED GROUND CONDITIONS AND RESULTANT FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALTONIA...
CYPRESS CREEK...CLIFF...UTOPIA...MICO...VANDERPOOL...TARPLEY...
MEDINA...LOST MAPLES STATE PARK...LAKEHILLS...BANDERA...MOUNTAIN
HOME...KERRVILLE...KERRVILLE STATE PARK...KERR WILDLIFE MANAGEMENT
AREA...INGRAM...HUNT...CENTER POINT AND CAMP VERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3025 10000 3028 9935 3010 9933 3014 9895
2992 9897 2958 9901 2968 9881 2917 9882
2919 9941
$$2 follow-up statements
727
WGUS74 KEWX 151918
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT THU APR 15 2010
TXC019-137-265-325-385-463-160000-
/O.CON.KEWX.FF.W.0001.000000T0000Z-100416T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDWARDS TX-KERR TX-REAL TX-BANDERA TX-MEDINA TX-UVALDE TX-
218 PM CDT THU APR 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN UVALDE...MEDINA...BANDERA...EASTERN REAL...KERR AND
NORTHEASTERN EDWARDS COUNTIES...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP ALONG THE MOIST INFLOW FROM THE
GULF ACROSS THE COASTAL PRAIRIES AND LOWER RIO GRANDE VALLEY THROUGH
SOUTH CENTRAL TEXAS INTO WEST CENTRAL TEXAS.
LOCATIONS IN THE WARNING AREA INCLUDE WALTONIA...CYPRESS CREEK...LOST
MAPLES STATE PARK...MOUNTAIN HOME...KERRVILLE...KERRVILLE STATE
PARK...KERR WILDLIFE MANAGEMENT AREA...INGRAM...HUNT...CENTER POINT
AND CAMP VERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3025 10000 3028 9935 3010 9933 3014 9895
2992 9897 2958 9901 2968 9881 2917 9882
2919 9941
$$183
WGUS74 KEWX 152032
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT THU APR 15 2010
TXC019-137-265-325-385-463-152037-
/O.CAN.KEWX.FF.W.0001.000000T0000Z-100416T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDWARDS TX-KERR TX-REAL TX-BANDERA TX-MEDINA TX-UVALDE TX-
332 PM CDT THU APR 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
UVALDE...MEDINA...BANDERA...EASTERN REAL...KERR AND NORTHEASTERN
EDWARDS COUNTIES...
WIDESPREAD RAINS FROM EARLIER THIS AFTERNOON HAVE CONTINUED TO
BECOME SCATTERED RAIN FROM SHOWERS AND THUNDERSTORMS...AND THIS
TREND IS EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON.
ALTHOUGH SOME BRIEF MODERATE TO HEAVY LOCALIZED RAINS ARE POSSIBLE
FOR THE REST OF THE AFTERNOON...WIDESPREAD RAINS...LIKE THOSE THAT
FELL EARLIER TODAY...ARE NOT EXPECTED TO REDEVELOP.
LAT...LON 3025 10000 3028 9935 3010 9933 3014 9895
2992 9897 2958 9901 2968 9881 2917 9882
2919 9941
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 12:52 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 15, 12:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 PM CDT THU APR 15 2010 .AVIATION...DEEP LAYERED MOISTURE COMBINED WITH A WEAK UPPER LOW OVER THE REGION TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION. I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL MVFR VSBYS IN SHOWERS AND ISOLATED THUNDERSTORMS. AFTER 10Z CIGS LOWERING TO IFR..MVFR VSBYS IN FOG AND SHOWERS BECOMING AFTER 14Z CIGS IMPVG TO MVFR WITH OCNL MVFR VSBYS IN SHOWERS AND THUNDERSTORMS. SOUTHEAST TO EAST WINDS 10 TO 15 KTS. KDRT TERMINAL VFR CIGS WITH SCATTERED SHOWERS DEVELOPING AFTER 21Z LOCALLY LOWERING CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS AND AFTER 07Z CIGS LOWERING TO IFR MVFR VSBYS IN SCATTERED SHOWERS..CIGS IMPROVING TO MVFR IN SCATTERED SHOWERS AFTER 15Z. SOUTHEAST WINDS NEAR 10 KTS. && .PREV DISCUSSION... /ISSUED 1131 AM CDT THU APR 15 2010/ DISCUSSION... WEAKNESS IN THE HEIGHT FIELD ALOFT THAT DEVELOPED EARLIER THIS WEEK NEAR THE RIO GRANDE HAS BECOME A WEAK 700 TO 300 HPA TROF OVER THE WEST PART OF SOUTH CENTRAL TEXAS. THIS MID APRIL RAIN MAKING WEATHER SYSTEM IS FORECAST TO MOVE SLOWLY TO THE EAST THROUGH FRIDAY AND SATURDAY...CAUSING A CONTINUED GOOD CHANCE OF RAIN. SHOWED A SPECIAL WEATHER STATEMENT FOR THE RAIN THIS AFTERNOON THROUGH EARLY THIS EVENING. INCREASED POPS SLIGHTLY FOR FRIDAY AND SATURDAY...AS THE WET PATTERN IS EXPECTED TO CONTINUE ON FRIDAY. FORECAST SOLUTIONS SHOW A CONTINUED CHANCE FOR RAIN ON SATURDAY. BY SUNDAY FORECAST SOLUTIONS SHOW THE WEAK TROF RESPONSIBLE FOR THESE MID APRIL RAINS MOVING TO THE EAST. ANOTHER RAIN MAKING WEATHER SYSTEM IS FORECAST TO MOVE TO THE AREA FROM THE WEST AGAIN MONDAY AND TUESDAY. A QUICKER MOVING WEATHER SYSTEM LATE NEXT WEEK AROUND THURSDAY COULD BRING A CHANCE OF SHOWERS THURSDAY...FOLLOWED BY DRIER WEATHER ON FRIDAY OF NEXT WEEK THROUGH THE WEEKEND OF APR. 24TH AND 25TH. IN THE MEANTIME... OCCASIONAL RAIN IS EXPECTED TODAY THROUGH THE EARLY EVENING... FOLLOWED BY A GOOD CHANCE FOR RAIN ON FRIDAY. PREV DISCUSSION... /ISSUED 700 AM CDT THU APR 15 2010/ DISCUSSION... SEE AVIATION SECTION BELOW. AVIATION... MVFR CONDITIONS AT ALL TERMINALS THIS MORNING WITH SHOWER ACTIVITY AT THE SAN ANTONIO AND DEL RIO TERMINALS. SHOWER ACTIVITY WILL SPREAD THROUGHOUT THE DAY TO ALL TERMINALS. THUNDERSTORMS ARE NOT ANTICIPATED AT THE TERMINALS UNTIL AFTER NOON AS INSTABILITY INCREASES AND THE UPPER LEVEL TROUGH APPROACHES. CEILINGS WILL BRIEFLY LIFT TO VFR EARLY IN THE EVENING THEN RETURN TO IFR TOWARDS 12Z. PREV DISCUSSION... /ISSUED 400 AM CDT THU APR 15 2010/ DISCUSSION... MCS IN MEXICO ACROSS FROM MAVERICK COUNTY IS SPREADING MODERATE RAIN ACROSS OUR WESTERN COUNTIES THIS MORNING. THE NAM SEEMS TO HAVE A BETTER HANDLE ON THIS FEATURE AND BRINGS NORTH- NORTHEASTWARD ACROSS EDWARDS COUNTY LATER THIS MORNING. THEN EXPECT MORE WIDESPREAD RAIN THROUGH THE DAY TODAY. MODEL SOUNDINGS ARE SHOWING PW AROUND 1.5 INCHES ACROSS THE CWA TODAY. SO...HAVE INCLUDED A MENTION OF LOCALLY HEAVY RAIN. HEAVIEST RAIN WILL LIKELY BE OUT WEST ALONG THE TRACK OF THE MCS. THE REST OF THE FORECAST LOOK SIMILAR TO WHAT WE HAVE BEEN SHOWING OVER THE PAST COUPLE OF DAYS. A SERIES OF SHORT WAVE TROUGHS WILL MOVE THROUGH THE STAGNANT UPPER AIR PATTERN WITH POPS ALMOST EVERY PERIOD RANGING FROM SLIGHT TO CHANCE CATEGORY. HOWEVER...AS THE LAST COUPLE OF DAYS HAVE SHOWN SHOWERS WILL MAINLY BE LIGHT AND WIDELY SCATTERED. THERE WILL LIKELY BE SOME THUNDERSTORMS MIXED IN DURING THE DAYTIME HOURS. WITH ALL THE CLOUDINESS...HIGH TEMPS WILL REMAIN MODERATE AND LOWS WILL BE ON THE WARM SIDE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 73 58 75 57 / 30 50 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 59 72 56 74 55 / 30 50 30 40 20 NEW BRAUNFELS MUNI AIRPORT 60 73 58 75 56 / 30 50 30 40 20 BURNET MUNI AIRPORT 59 72 57 74 56 / 30 50 30 30 20 DEL RIO INTL AIRPORT 63 72 62 74 56 / 50 30 30 30 30 GEORGETOWN MUNI AIRPORT 59 73 58 75 57 / 30 50 30 40 20 HONDO MUNI AIRPORT 62 74 58 76 55 / 50 50 30 40 30 SAN MARCOS MUNI AIRPORT 60 72 58 74 56 / 30 50 30 40 20 LA GRANGE - FAYETTE REGIONAL 61 74 60 76 58 / 30 50 30 40 20 SAN ANTONIO INTL AIRPORT 61 73 59 74 57 / 40 50 30 40 30 STINSON MUNI AIRPORT 62 74 60 76 58 / 40 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 26/02
Hazardous weather outlook, Apr 15, 7:30 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 AM CDT THU APR 15 2010 TXZ171>173-183>194-202>209-217>225-228-161230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 730 AM CDT THU APR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE DAY. OVERNIGHT HEAVY RAIN WILL BE FOCUSED TO THE RIO GRANDE PLAIN AND EDWARDS PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ORGANIZED THUNDERSTORMS FRIDAY AND INTO THE WEEKEND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 15, 11:17 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1117 AM CDT THU APR 15 2010 TXZ171-183>191-202>208-217>225-228-152100- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS... LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1117 AM CDT THU APR 15 2010 ...SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING. AS THE SHOWERS AND ISOLATED THUNDERSTORMS MOVE TO THE NORTH AND NORTHWEST AT 25 TO 30 MPH...BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY RAIN ARE EXPECTED FROM THE STRONGER SHOWERS AND THUNDERSTORMS...ALONG WITH WIND GUSTS OF 20 TO 30 MPH AND OCCASIONAL LIGHTNING. SOME OF THESE SHOWERS AND ISOLATED THUNDERSTORMS COULD MERGE...MAKING THE POTENTIAL FOR HEAVIER RAINS POSSIBLE. RAINFALL AMOUNTS OF ONE QUARTER TO ONE INCH ARE EXPECTED... WITH ISOLATED AMOUNTS OF ONE TO THREE INCHES POSSIBLE. THOSE WITH OUTDOOR INTERESTS SHOULD MONITOR THE WEATHER AND BE PREPARED TO SEEK SHELTER...IF HEAVY RAIN...GUSTY WINDS OR OCCASIONAL LIGHTNING DEVELOP FROM SHOWERS OR STRONG THUNDERSTORMS. CAUTION IS ADVISED AT LOW WATER CROSSINGS... WHERE RUNOFF FROM LOCALLY HEAVY RAIN COULD CAUSE SOME FLOODING...AND ON ROADS AND HIGHWAYS THAT GET WET AND SLIPPERY FROM SCATTERED AREAS OF RAIN THROUGH THE EARLY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 113 min |
| Apr 15, 6:47 AM CDT | Areal Flood Advisory | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 103 min |
| Apr 15, 7:43 AM CDT | River Flood Warning | EWX | Val Verde | 8 hr |
| Apr 15, 10:37 AM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Apr 15, 10:51 AM CDT | Areal Flood Advisory | EWX | Frio | 99 min |
| Apr 15, 1:11 PM CDT | River Flood Warning | EWX | Maverick | 21 hr |
| Apr 15, 1:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
| Apr 15, 3:43 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Edwards, Gillespie, Kendall, Kerr and 3 more | 3 hr |
| Apr 15, 6:19 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Real, Uvalde | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.